Eisenbud Popescu and Walter have constructed certain special sextic hypersurfaces in $\PP^5$ as Lagrangian degeneracy loci. We prove that the natural double cover of a generic EPW-sextic is a deformation of the Hilbert square of a $K3$ surface $(K3)^{[2]}$ and that the family of such varieties is locally complete for deformations that keep the hyperplane class of type $(1,1)$ - thus we get an example similar to that (discovered by Beauville and Donagi) of the Fano variety of lines on a cubic $4$-fold. Conversely suppose that $X$ is a numerical $(K3)^{[2]}$, that $H$ is an ample divisor on $X$ of square $2$ for Beauville's quadratic form and that the map $X\dashrightarrow|H|^{\vee}$ is the composition of the quotient $X\to Y$ for an anti-symplectic involution on $X$ followed by an immersion $Y\hra|H|^{\vee}$; then $Y$ is an EPW-sextic and $X\to Y$ is the natural double cover.

Irreducible symplectic 4-folds and Eisenbud-Popescu-Walter sextics / O'Grady, Kieran Gregory. - In: DUKE MATHEMATICAL JOURNAL. - ISSN 0012-7094. - 134:(2006), pp. 99-137. [10.1215/S0012-7094-06-13413-0]

Irreducible symplectic 4-folds and Eisenbud-Popescu-Walter sextics

O'GRADY, Kieran Gregory
2006

Abstract

Eisenbud Popescu and Walter have constructed certain special sextic hypersurfaces in $\PP^5$ as Lagrangian degeneracy loci. We prove that the natural double cover of a generic EPW-sextic is a deformation of the Hilbert square of a $K3$ surface $(K3)^{[2]}$ and that the family of such varieties is locally complete for deformations that keep the hyperplane class of type $(1,1)$ - thus we get an example similar to that (discovered by Beauville and Donagi) of the Fano variety of lines on a cubic $4$-fold. Conversely suppose that $X$ is a numerical $(K3)^{[2]}$, that $H$ is an ample divisor on $X$ of square $2$ for Beauville's quadratic form and that the map $X\dashrightarrow|H|^{\vee}$ is the composition of the quotient $X\to Y$ for an anti-symplectic involution on $X$ followed by an immersion $Y\hra|H|^{\vee}$; then $Y$ is an EPW-sextic and $X\to Y$ is the natural double cover.
2006
01 Pubblicazione su rivista::01a Articolo in rivista
Irreducible symplectic 4-folds and Eisenbud-Popescu-Walter sextics / O'Grady, Kieran Gregory. - In: DUKE MATHEMATICAL JOURNAL. - ISSN 0012-7094. - 134:(2006), pp. 99-137. [10.1215/S0012-7094-06-13413-0]
File allegati a questo prodotto
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/76529
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 73
  • ???jsp.display-item.citation.isi??? 72
social impact